Théorème de Mordell-Weil

Mordell–Weil theorem Mordell–Weil theorem Field Number theory Conjectured by Henri Poincaré Conjectured in 1901 First proof by André Weil First proof in 1929 Generalizations Faltings's theorem Bombieri–Lang conjecture Mordell–Lang conjecture In mathematics, the Mordell–Weil theorem states that for an abelian variety {style d'affichage A} over a number field {style d'affichage K} , the group {style d'affichage A(K)} of K-rational points of {style d'affichage A} is a finitely-generated abelian group, called the Mordell–Weil group. Le cas avec {style d'affichage A} an elliptic curve {style d'affichage E} et {style d'affichage K} the field of rational numbers is Mordell's theorem, answering a question apparently posed by Henri Poincaré around 1901; it was proved by Louis Mordell in 1922. It is a foundational theorem of Diophantine geometry and the arithmetic of abelian varieties.

Contenu 1 Histoire 2 Further results 3 Voir également 4 References History The tangent-chord process (one form of addition theorem on a cubic curve) had been known as far back as the seventeenth century. The process of infinite descent of Fermat was well known, but Mordell succeeded in establishing the finiteness of the quotient group {style d'affichage E(mathbb {Q} )/2E(mathbb {Q} )} which forms a major step in the proof. Certainly the finiteness of this group is a necessary condition for {style d'affichage E(mathbb {Q} )} to be finitely generated; and it shows that the rank is finite. This turns out to be the essential difficulty. It can be proved by direct analysis of the doubling of a point on E.

Some years later André Weil took up the subject, producing the generalisation to Jacobians of higher genus curves over arbitrary number fields in his doctoral dissertation[1] Publié dans 1928. More abstract methods were required, to carry out a proof with the same basic structure. The second half of the proof needs some type of height function, in terms of which to bound the 'size' of points of {style d'affichage A(K)} . Some measure of the co-ordinates will do; heights are logarithmic, pour que (Grosso modo) it is a question of how many digits are required to write down a set of homogeneous coordinates. For an abelian variety, there is no a priori preferred representation, pourtant, as a projective variety.

Both halves of the proof have been improved significantly by subsequent technical advances: in Galois cohomology as applied to descent, and in the study of the best height functions (which are quadratic forms).

Further results The theorem leaves a number of questions still unanswered: Calculation of the rank. This is still a demanding computational problem, and does not always have effective solutions. Meaning of the rank: see Birch and Swinnerton-Dyer conjecture. Possible torsion subgroups: Barry Mazur proved in 1978 that the Mordell–Weil group can have only finitely many torsion subgroups. This is the elliptic curve case of the torsion conjecture. For a curve {displaystyle C} in its Jacobian variety as {style d'affichage A} , can the intersection of {displaystyle C} avec {style d'affichage A(K)} be infinite? Because of Faltings's theorem, this is false unless {displaystyle C=A} . In the same context, can {displaystyle C} contain infinitely many torsion points of {style d'affichage A} ? Because of the Manin–Mumford conjecture, proved by Michel Raynaud, this is false unless it is the elliptic curve case. See also Arithmetic geometry Mordell–Weil group References ^ Weil, André (1928). L'arithmétique sur les courbes algébriques (PhD). Almqvist & Wiksells Boktryckeri AB, Uppsala. Archivé de l'original sur 2014-12-22. Weil, André (1929). "L'arithmétique sur les courbes algébriques". Journal de mathématiques. Volume. 52, non. 1. pp. 281–315. est ce que je:10.1007/BF02592688. M 1555278. Mordell, Louis Joel (1922). "On the rational solutions of the indeterminate equations of the third and fourth degrees". Proc. Came. Phil. Soc. Volume. 21. pp. 179–192. Joseph H., Argentier (1986). The Arithmetic of Elliptic Curves. Textes d'études supérieures en mathématiques. Volume. 106. Springer Verlag. est ce que je:10.1007/978-0-387-09494-6. ISBN 0-387-96203-4. M 2514094. hide vte Topics in algebraic curves Rational curves Five points determine a conicProjective lineRational normal curveRiemann sphereTwisted cubic Elliptic curves Analytic theory Elliptic functionElliptic integralFundamental pair of periodsModular form Arithmetic theory Counting points on elliptic curvesDivision polynomialsHasse's theorem on elliptic curvesMazur's torsion theoremModular elliptic curveModularity theoremMordell–Weil theoremNagell–Lutz theoremSupersingular elliptic curveSchoof's algorithmSchoof–Elkies–Atkin algorithm Applications Elliptic curve cryptographyElliptic curve primality Higher genus De Franchis theoremFaltings's theoremHurwitz's automorphisms theoremHurwitz surfaceHyperelliptic curve Plane curves AF+BG theoremBézout's theoremBitangentCayley–Bacharach theoremConic sectionCramer's paradoxCubic plane curveFermat curveGenus–degree formulaHilbert's sixteenth problemNagata's conjecture on curvesPlücker formulaQuartic plane curveReal plane curve Riemann surfaces Belyi's theoremBring's curveBolza surfaceCompact Riemann surfaceDessin d'enfantDifferential of the first kindKlein quarticRiemann's existence theoremRiemann–Roch theoremTeichmüller spaceTorelli theorem Constructions Dual curvePolar curveSmooth completion Structure of curves Divisors on curves Abel–Jacobi mapBrill–Noether theoryClifford's theorem on special divisorsGonality of an algebraic curveJacobian varietyRiemann–Roch theoremWeierstrass pointWeil reciprocity law Moduli ELSV formulaGromov–Witten invariantHodge bundleModuli of algebraic curvesStable curve Morphisms Hasse–Witt matrixRiemann–Hurwitz formulaPrym varietyWeber's theorem Singularities AcnodeCrunodeCuspDelta invariantTacnode Vector bundles Birkhoff–Grothendieck theoremStable vector bundleVector bundles on algebraic curves Categories: Diophantine geometryElliptic curvesAbelian varietiesTheorems in algebraic number theory

Si vous voulez connaître d'autres articles similaires à Théorème de Mordell-Weil vous pouvez visiter la catégorie Variétés abéliennes.

Laisser un commentaire

Votre adresse email ne sera pas publiée.

Monter

Nous utilisons nos propres cookies et ceux de tiers pour améliorer l'expérience utilisateur Plus d'informations